Merry Christmas to me….

On the day after Christmas, I started new chemo meds: adriamycin and cytoxan. My oncologist called it a chemo cocktail. I told him we have different definitions of a cocktail. Many recipients of adriamycin refer to it as the red devil. I found out the reason for this nickname is due both to its color and the side effects. Treatments were now every other Friday in the afternoon. Within a half an hour of finishing treatments, I would start to feel dizzy. The day after treatments, I had to get a neulasta shot to help boost the growth of white blood cells.

The next two months were pretty miserable. Treatment on Friday, about a week and a half of being tired and in pain, a couple of days of almost normal, and then repeat. The neulasta shot caused serious bone and joint pain. I did learn that claritin helped to reduce this pain. If I took it on Friday morning and every day for at least a week, the pain was not as bad.

Leave a Reply